MAUDE Adverse Event Report: MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE

MENTOR TEXAS MENTOR SMOOTH ROUND MODERATE PLUS PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Catalog Number 3502250
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Capsular Contracture (1761)
Date of Event 02/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient who underwent a primary breast augmentation procedure with mentor smooth round moderate plus profile 250cc saline breast prostheses developed baker grade iii capsular contracture in both breasts post implantation.Bilateral capsular contracture was diagnosed by a healthcare professional.As a result, the patient underwent bilateral explantation and replacement with mentor smooth round spectrum 325cc saline breast prostheses on (b)(6) 2025.During explant surgery, bilateral deflation of the breast prostheses was discovered.This medwatch report is for the patient¿s right breast prosthesis.
 
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 24-mar-2025, the mentor failure analysis lab received the device for evaluation.On 31-mar-2025, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information received, the patient experienced a deflation and developed capsular contracture.The product was returned to mentor for evaluation.Mentor then conducted a visual inspection, leak testing, microscopic examination, and thickness measurement of the returned device.Visual analysis of the returned device revealed that no damage or anomalies were observed on the breast implant.Leak testing was performed, in accordance with mentor procedures, and a tear was noted on the anterior view measuring less than 0.1 cm microscopic examination was performed and the cause of the deflation could not be identified.Therefore, a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of saline implants include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet the american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4),.

Brand Name
MENTOR SMOOTH ROUND MODERATE PLUS PROFILE
Common Device Name
PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key21579367
Report Number1645337-2025-02595
Device Sequence Number8867883
Product Code FWM
UDI-Device Identifier00081317001379
UDI-Public(01)00081317001379(17)270827(10)9932921
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P990075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3502250
Device Lot Number9932921
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite